Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 52, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 14, 2003, 8:45 AM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 8:45 AM EDT (12:45 UTC)
- Expired
- Jun 14, 2003, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 141247 FFWPBZ WVC093-141545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 845 AM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 1145 AM EDT * AT 845 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINFALL MOVING THROUGH THE AREA. THE GROUND IS ALREADY SATURATED FROM RECENT RAINFALL AND RUNOFF WILL OCCUR RAPIDLY. THE HEAVIEST RAIN IS OCCURRING ALONG ROUTE 219 NEAR HADDIX RUN. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS AND PARSONS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:37 AM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 2:37 AM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 237 AM EDT SAT JUN 14 2003 CANCELED THE FFA. RAIN IS PRETTY MUCH OVER WITH FOR NOW...AND WHAT EVER IS FALLING IS LIGHT AND NOT OVER AREAS WHICH RECEIVED THE HEAVIER RAIN. ONCE AGAIN SFC FRONT WILL TAKE ITS GOOD OLD TIME GETTING THROUGH. PUSHED BACK END OF RAIN FROM NORTH TO SOUTH A BIT TODAY. ALSO INCREASED POPS IN MY SOUTH AS THIS APPEARS TO BE WHERE THE FOCUS WILL BE THIS AFTERNOON. CONSIDERED ANOTHER FFA FOR TODAY...BUT I THINK I WILL LET THE DAY SHIFT GET A HANDLE ON WHERE THE HEAVY RAIN IS GOING TO SET UP. NEXT QUESTION IS HOW FAR SOUTH WILL THE FRONT ACTUALLY GO? BOTH MODELS INDICATING THE FRONT STALLING IN MY SOUTH TONIGHT...WHILE THE GFS DEVELOPS A WAVE ALONG IT AND BRINGS A GOOD DEAL OF QPF TO MY SOUTH. DID NOT SWAY THE WHOLE WAY TO THE GFS SOLUTION BUT DID RAISE AND EXTEND THE POPS A BIT IN MY SOUTH. THE EXTENDED ACTUALLY LOOKS DRY. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RRR
Hazardous weather outlook, Jun 14, 5:00 AM EDT, 3 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE WILL DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON HOURS. HOWEVER...AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 14, 8:36 AM EDT, 9 minutes before
WVZ041-141430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 836 AM EDT SAT JUN 14 2003 ...HEAVY RAINFALL MOVING INTO TUCKER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF HEAVY RAIN MOVING THROUGH TUCKER COUNTY WEST VIRGINIA. RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE. IF YOU ARE TRAVELING WATCH FOR PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. HEAVY RAINFALL CAN QUICKLY REDUCE VISIBILITIES. THE HEAVIEST SHOULD BE OVER BY 9:30 AM, HOWEVER, ADDITIONAL RAINFALL IS LIKELY THROUGHOUT THE DAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:25 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| Jun 14, 11:45 AM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 14, 3:35 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 14, 3:43 PM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| Jun 14, 4:12 PM EDT | Flash Flood Warning | PBZ | Tucker | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.